MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2015-120
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned balloon catheter.The reported difficulty to advance and difficulty to remove were unable to be confirmed and a proxy guide wire was able to advance and retract without any resistance noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined the reported difficulty to advance/position and difficulty to remove the guide wire through the balloon catheter appear to be related to operational circumstances of the procedure.In this case, it is likely that the calcified anatomical conditions were the cause if the reported failure to advance the guide wire which resulted in the reported difficulty to advance and retract the guide wire through the distal end of the balloon catheter.The noted balloon damages and placement of the proximal balloon marker were likely due to manipulation during retraction against resistance.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional unk ht command 14 device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was treat an anterior tibial artery (ata).A 1.5x120mm armada percutaneous transluminal angioplasty catheter was advanced over the 14 command guide wire to cross a lesion; however, the guide wire retracted due to the calcification and back into the balloon catheter.The guide wire would not advance through the distal portion of the balloon catheter and became stuck with the balloon catheter.The guide wire and catheter were removed together.Another unspecified balloon and command guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay reported.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11379139
Report Number2024168-2021-01471
Device Sequence Number14447159
Product Code DQY
UDI-Device Identifier08717648155932
UDI-Public08717648155932
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberA2015-120
Device Catalogue NumberA2015-120
Device Lot Number0052142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR